Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 19, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 23, 2020, 3:09 PM EDT for Monroe County, Florida. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2020, 3:09 PM EDT (19:09 UTC)
- Expired
- Oct 24, 2020, 6:00 PM EDT
- In force
- 27 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720 WHUS42 KKEY 231909 CFWKEY Coastal Hazard Message National Weather Service Key West FL 309 PM EDT Fri Oct 23 2020 FLZ076-240315- /O.NEW.KKEY.CF.S.0019.201023T1909Z-201024T0900Z/ Monroe Upper Keys- 309 PM EDT Fri Oct 23 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...In effect. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
3 follow-up statements
786 WHUS42 KKEY 240228 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1028 PM EDT Fri Oct 23 2020 FLZ077-241500- /O.EXB.KKEY.CF.S.0019.000000T0000Z-201024T1500Z/ Monroe Middle Keys- 1028 PM EDT Fri Oct 23 2020 * WHAT...Minor saltwater flooding. * WHERE...Middle Florida Keys. * WHEN...Through Saturday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding is expected during the high tide on Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ FLZ076-241500- /O.EXT.KKEY.CF.S.0019.000000T0000Z-201024T1500Z/ Monroe Upper Keys- 1028 PM EDT Fri Oct 23 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Through Saturday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The extent of saltwater flooding has lessened since mid week, but minor saltwater flooding will continue through Saturday. A little relief will be possible during the low tides. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
076 WHUS42 KKEY 240641 CFWKEY Coastal Hazard Message National Weather Service Key West FL 241 AM EDT Sat Oct 24 2020 FLZ078-241500- /O.EXA.KKEY.CF.S.0019.000000T0000Z-201024T1500Z/ Monroe Lower Keys- 241 AM EDT Sat Oct 24 2020 * WHAT...Minor saltwater flooding. * WHERE...Lower Florida Keys. * WHEN...Through this morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding is expected during the high tide this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ FLZ076-077-241500- /O.CON.KKEY.CF.S.0019.000000T0000Z-201024T1500Z/ Monroe Upper Keys-Monroe Middle Keys- 241 AM EDT Sat Oct 24 2020 * WHAT...Minor saltwater flooding. * WHERE...Middle and Upper Florida Keys. * WHEN...Through this morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding is expected during the high tide this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
945 WHUS42 KKEY 241446 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1046 AM EDT Sat Oct 24 2020 FLZ077-078-241600- /O.CAN.KKEY.CF.S.0019.000000T0000Z-201024T1500Z/ Monroe Middle Keys-Monroe Lower Keys- 1046 AM EDT Sat Oct 24 2020 $$ FLZ076-242200- /O.EXT.KKEY.CF.S.0019.000000T0000Z-201024T2200Z/ Monroe Upper Keys- 1046 AM EDT Sat Oct 24 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...In effect. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 23, 10:25 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Oct 23, 10:25 AM EDT, 4 hours 44 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Key West FL 1025 AM EDT Fri Oct 23 2020 .DISCUSSION... Currently - A broken band of showers extends from the Gulf waters surrounding the Dry Tortugas, east southeast across the distant Florida Straits south of the Middle Keys. These showers seem to be struggling over the last couple of hours and radar trend shows the coverage diminishing. Elsewhere across the Keys, a much different picture than 24 hours ago with full sunshine across the Middle and Upper Keys and partly cloudy skies for the Lower Keys. The area remains wedge between a broad area of low pressure to our south and southwest and a continental high anchored along the Eastern Seaboard. This is keeping winds out of the east and southeast across the region. Drier air along the western North Atlantic is edging south and west across the Bahamas and beginning to reach our area. It is currently south of Cuba producing disorganized showers and thunderstorms for the Cayman Islands and Jamaica. Short Term Update - Made changes to the going forecast for today as rain chances do not look as good as before. There is a sharp moisture gradient across the Florida Keys. The best moisture lays across and to the west of the Lower Keys. Dry air is nosing in from the Bahamas and is quite evident on visible satellite as well as satellite derived precipitable water products. Therefore, have lowered pops to chance for the Lower and Middle Keys (30 to 50 percent) and slight chance (20 percent) for the Upper Keys. Otherwise have made no changes to the rest of the forecast. Regarding the tropical feature to our south, NHC is monitoring said broad area of low pressure. There is still uncertainty on timing and track but there is about a 50 percent chance of this broad area consolidating into a tropical depression within the next few days. It is forecasted to trek northwest over the next couple of days. Regardless of development, local impacts will be the potential for heavy rain and localized flooding along with gusty winds from passing showers and thunderstorms. Drier weather is still on tap by early next week as high pressure builds in across the Gulf of Mexico and FL Peninsula. && .MARINE... Winds have not just fallen to a point where the Small Craft Exercise Caution (SCEC) headlines can be dropped. Therefore SCEC headlines will persist into the afternoon with the exception of the Florida Bay. Breezes over these waters should diminish. SCEC headlines will likely continue into the overnight as the gradient across the area remains tightened between a weak area of low pressure just east of the Yucatan Peninsula and a ridge of high pressure east of the Appalachians. A general slackening in breezes expected Saturday and beyond. && .AVIATION... Other than a brief MVFR ceiling and visibility from a passing shower at KEYW, VFR conditions are expected today at both KEYW and KMTH today as drier air has managed to work sufficiently westward, reducing the coverage and intensity of showers temporarily. Surface winds will continue from the east at 10 to 14 knots with gusts 17 to 20 knots. Winds off the deck around around FL020 were observed at 105 deg. 25 knots this morning, and should continue throughout the day. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...LIW Aviation/Nowcasts....JR Data Acquisition.....BT Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 23, 5:42 AM EDT, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 542 AM EDT Fri Oct 23 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-241000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 542 AM EDT Fri Oct 23 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible along the Florida Keys and the surrounding coastal waters today and tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes. Otherwise observed water levels will lie near to just above Coastal Flood Statement and Coastal Flood Advisory thresholds for the Lower/Middle Keys and Upper Keys respectively. This will result in minor saltwater flooding of low-lying lots and roads. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated to scattered thunderstorms are anticipated along the Florida Keys and the surrounding coastal waters. The primary thunderstorm hazards will be cloud to surface lightning strikes and the potential for gusty winds, particularly Saturday through Sunday. Flooding may also be a concern with any heavy shower or thunderstorm this weekend (given how much rain has already fallen over the past week and continued relatively high water levels). .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. WLC
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 7:51 PM EDT | Small Craft Advisory | KEY | 9 hr |
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.